Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had unprotected sex after taking contraceptive pill. Should I take ECP again?

Answered by
Dr.
Dr. Asra Ishtiaq Ahmed

OBGYN

Practicing since :2008

Answered : 689 Questions

default
Posted on Sat, 8 Dec 2012 in Birth Control
Question: Hi Doctor, my partner's menstruation period ended on November 10, we had unprotected sex on November 12, then she took a levonorgestrel based emergency contraceptive pill (ECP) within 48 hours, then on November 16 we had unprotected sex, should it be okay to take a levonorgestrel based ECP again? Please suggest. Thank you!
doctor
Answered by Dr. Asra Ishtiaq Ahmed 1 hour later
Hello there.

Thanks for writing.

Yes she may take the emergency pill. But when use more than once in a monthly cycle the side effects of the pill increase and contraceptive efficacy decreases.

However now that she wishes to avoid pregnancy, taking the ECP again is the only option. This is because the first ECP pill will not ensure protection for your second act of unprotected intercourse.

She just has to borne in mind that using the ECP again can cause bleeding irregularities, unexpected bleeding or remote possibility of pregnancy also.

ECP should not me a measure to avoid pregnancy. If you really are so sure about not conceiving now, then you should use one regular contraception.
ECP's are not a method of contraception.

Take care.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Combined oral contraceptive pill

doctor1 MD

sir, My age 30 years and i have taken i-pill in mid of may 2014 and the menstruation bleeding should start around 26. May.2014. i have missed my period and 7 days are up to the count. i have done urine pregnancy test also and it showed negative results. what should i do

doctor1 MD

Hi i started my pill a week and half ago , i had my period for 4 days and now i have black brown spotting and sometimes a bit of period, i have really bad cramps .. I was consuming a lot of alcohol during this and using tampons, i think i took it out, but i cant remember, i checked myself and i cant find it .. I also have high blood pressure, is this just side effects from pill or what ? Should i just stop the pill

doctor1 MD

It start from my right earlode, red , swollen, and used Betamethasone for two weeks, useless.Then switch to antibiotic pills for 7 days. The redness seems gone, but swollen still there. After stop the pill for 2 days. The whole ear including left side,get the heat and red and swollen, but no itch and pain. take allergy pill for 7 days, heat is gone but still swollen.please help!

doctor1 MD

Hi, I've been on ovranette for about four years as my dr thinks that my periods were causing my epileptic seizures, over the last few weeks I've had some bleeding every few days. I don't follow the four week cycle, I'm prescribed the pill for every day without a seven day break so why am I bleeding?

doctor1 MD

i am currently on depo provera and have bled for weeks non stop i will be going on holiday soon can i take norethisterone to stop the bleeding? And will this prevent me from bleeding during or after sex? i will be reunited with my fiance after not...

doctor1 MD

Hi I am XXXX. I had sex with my girlfriend last month Oct 14th,15th and 16th. She first took a contraceptive pill considering we have done for all. But again we made love within 4 hours of her taking the pill. so I forced her take another pill too...

doctor1 MD

Hi I'm XXXX.37 yrs old. I have 2 kids...my problem is irregular and painful periods. ..Dr. suggest me novelon tablets. ..I'm taking novelon 3 days but till now periods on..why